EconPapers    
Economics at your fingertips  
 

A Maximal Tail Dependence-Based Clustering Procedure for Financial Time Series and Its Applications in Portfolio Selection

Xin Liu (), Jiang Wu (), Chen Yang () and Wenjun Jiang ()
Additional contact information
Xin Liu: School of Statistics and Management, Shanghai University of Finance and Economics, Shanghai 200433, China
Jiang Wu: School of Economics, Central University of Finance and Economics, Beijing 100081, China
Chen Yang: Department of Insurance and Actuary, Wuhan University, Wuhan 430072, Hubei, China
Wenjun Jiang: Department of Statistical and Actuarial Sciences, University of Western Ontario, London, ON N6A 5B7, Canada

Risks, 2018, vol. 6, issue 4, 1-26

Abstract: In this paper, we propose a clustering procedure of financial time series according to the coefficient of weak lower-tail maximal dependence (WLTMD). Due to the potential asymmetry of the matrix of WLTMD coefficients, the clustering procedure is based on a generalized weighted cuts method instead of the dissimilarity-based methods. The performance of the new clustering procedure is evaluated by simulation studies. Finally, we illustrate that the optimal mean-variance portfolio constructed based on the resulting clusters manages to reduce the risk of simultaneous large losses effectively.

Keywords: maximal tail dependence; clustering; financial time series; weighted cuts; copula (search for similar items in EconPapers)
JEL-codes: C G0 G1 G2 G3 M2 M4 K2 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2227-9091/6/4/115/pdf (application/pdf)
https://www.mdpi.com/2227-9091/6/4/115/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jrisks:v:6:y:2018:i:4:p:115-:d:174402

Access Statistics for this article

Risks is currently edited by Prof. Dr. J. David Cummins

More articles in Risks from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2018-11-03
Handle: RePEc:gam:jrisks:v:6:y:2018:i:4:p:115-:d:174402